MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK AXLE SZ 5 FEMUR; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK AXLE SZ 5 FEMUR; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421936
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2023, a revision surgery was performed on (b)(6) 2024 to do a lateral release and patella bone facetectomy.The lgn hk axle sz 5 femur and axle plugs were replaced precautionary.Axle appears to be in good condition as it was put in back in 2023.The current health status of the patient is currently unknown.
 
Additional Manufacturer Narrative
Additional information: h3, h6: the associated device was returned and evaluated.The visual inspection revealed that the device showed an unknown object or substance inside its cavity, and its origin is likely to be occluded human tissue residues.The device shows scratches and signs of wear from use.This inspection was conducted by the naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.In the absence of a reported failure mode and/or clinical symptoms, a review of complaint history revealed a similar event with the same outcome (revision surgery) for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.No details about the cause of the revision surgery were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK AXLE SZ 5 FEMUR
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20995787
Report Number1020279-2024-02736
Device Sequence Number4464350
Product Code KRO
UDI-Device Identifier00885556031124
UDI-Public885556031124
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421936
Device Lot Number19BTM0010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown